Alert archive / Hawaii / Gale Warnings in 2016

Gale Warning 9, NWS Honolulu, HI

December 24, 2016

NWS Honolulu, HI issued this gale warning at Dec 24, 2016, 3:27 PM HST. It took effect at Dec 25, 2016, 3:33 AM HST. It was in force for 60 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2016, 3:27 PM HST (01:27 UTC)
In effect from
Dec 25, 2016, 3:33 AM HST
Expired
Dec 27, 2016, 3:23 PM HST
In force
60 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

402 
WHHW70 PHFO 250127
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 PM HST SAT DEC 24 2016

...STRONG TO GALE FORCE TRADE WINDS EXPECTED SUNDAY TO TUESDAY...

.A STRONG HIGH PRESSURE SYSTEM WILL BUILD NORTH OF THE STATE
THROUGH SUNDAY. STRONG TO GALE FORCE TRADE WINDS...IN COMBINATION
WITH AN INCOMING NORTHWEST AND EAST SWELL BEGINNING LATE
TONIGHT...WILL MAKE VERY ROUGH SEAS POSSIBLE ACROSS ALL COASTAL
WATERS FROM SUNDAY THROUGH TUESDAY.

PHZ119-251430-
/O.EXT.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/
/O.CAN.PHFO.GL.A.0007.161225T1600Z-161228T0400Z/
MAALAEA BAY-
327 PM HST SAT DEC 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE GALE
WATCH. 

* WINDS...NORTH WINDS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ120-121-123-124-251430-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161225T1600Z/
/O.UPG.PHFO.GL.A.0007.161225T1600Z-161228T0400Z/
/O.NEW.PHFO.GL.W.0009.161225T1600Z-161228T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
327 PM HST SAT DEC 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...
...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...TONIGHT....EAST WINDS 20 TO 30 KT. SUNDAY THROUGH
  TUESDAY...EAST WINDS 25 TO 35 KT.

* SEAS...TONIGHT...SEAS 8 TO 10 FT. SUNDAY THROUGH TUESDAY...SEAS
  10 TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>114-251430-
/O.EXT.PHFO.SC.Y.0064.161225T0127Z-161228T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-
327 PM HST SAT DEC 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

* WINDS...EAST WINDS 20 TO 30 KT.

* SEAS...TONIGHT...SEAS 7 TO 10 FEET. SUNDAY THROUGH TUESDAY...9 TO
  13 FT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ115>118-122-251430-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/
OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
327 PM HST SAT DEC 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WINDS...TONIGHT...EAST WINDS 20 TO 25 KT.

* SEAS...TONIGHT...SEAS 6 TO 9 FEET. SUNDAY THROUGH TUESDAY...SEAS
  8 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

FOSTER
8 follow-up statements
456 
WHHW70 PHFO 251333
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 AM HST SUN DEC 25 2016

...STRONG TO GALE FORCE TRADE WINDS EXPECTED THROUGH TUESDAY...

.A STRONG HIGH PRESSURE SYSTEM NORTH OF THE STATE WILL BRING
STRONG TO GALE FORCE TRADE WINDS TO THE REGION. IN
ADDITION...NORTHWEST AND EAST SWELLS WILL BRING ROUGH SEAS ACROSS
ALL COASTAL WATERS THROUGH TUESDAY.

PHZ120-121-123-124-260245-
/O.CAN.PHFO.SC.Y.0064.000000T0000Z-161225T1600Z/
/O.EXT.PHFO.GL.W.0009.161225T1333Z-161228T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
333 AM HST SUN DEC 25 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH SEAS 10 TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122-260245-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
333 AM HST SUN DEC 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT IN MAALAEA
  BAY...OTHERWISE EAST WINDS 20 TO 25 KT. SEAS 8 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
325 
WHHW70 PHFO 251920
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
920 AM HST SUN DEC 25 2016

...STRONG TO GALE FORCE TRADE WINDS EXPECTED THROUGH TUESDAY...

.A STRONG HIGH PRESSURE SYSTEM NORTH OF THE STATE WILL BRING
STRONG TO GALE FORCE TRADE WINDS TO THE REGION. IN ADDITION...
NORTHWEST AND EAST SWELLS WILL BRING ROUGH SEAS ACROSS ALL
COASTAL WATERS THROUGH TUESDAY.

PHZ120-121-123-124-260830-
/O.CON.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
920 AM HST SUN DEC 25 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH SEAS 10 TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122-260830-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
920 AM HST SUN DEC 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT IN MAALAEA BAY... 
  OTHERWISE EAST WINDS 20 TO 25 KT. SEAS 8 TO 12 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


FOSTER
338 
WHHW70 PHFO 260135
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 PM HST SUN DEC 25 2016

...STRONG TO GALE FORCE TRADE WINDS EXPECTED THROUGH TUESDAY...

.A STRONG HIGH PRESSURE SYSTEM NORTH OF THE STATE WILL BRING
STRONG TO GALE FORCE TRADE WINDS TO THE REGION. A LARGE NORTHWEST
SWELL WILL BOOST SEAS THROUGH MONDAY.

PHZ120-121-123-124-261445-
/O.CON.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
335 PM HST SUN DEC 25 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 8 TO 12 FT THROUGH
  MONDAY...DROPPING TO 7 TO 10 FT MONDAY NIGHT AND TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122-261445-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
335 PM HST SUN DEC 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT...EXCEPT FOR NORTH WINDS
  IN MAALAEA BAY. SEAS 8 TO 12 FT THROUGH MONDAY...DROPPING TO 7
  TO 10 FT MONDAY NIGHT AND TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

FOSTER
910 
WHHW70 PHFO 261333
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 AM HST MON DEC 26 2016

...STRONG TO GALE FORCE TRADE WINDS EXPECTED THROUGH TUESDAY...

.A STRENGTHENING HIGH PRESSURE SYSTEM PASSING NORTH OF THE STATE
WILL BRING STRONG TO GALE FORCE TRADE WINDS TO THE REGION.

PHZ120-121-123-124-270245-
/O.CON.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
333 AM HST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 8 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122-270245-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
333 AM HST MON DEC 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT...EXCEPT FOR NORTH WINDS
  IN MAALAEA BAY. SEAS 8 TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
120 
WHHW70 PHFO 261940
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
940 AM HST MON DEC 26 2016

...STRONG TO GALE FORCE TRADE WINDS EXPECTED THROUGH TUESDAY...

.A STRENGTHENING HIGH PRESSURE SYSTEM PASSING NORTHEAST OF HAWAII WILL
BRING STRONG TO GALE FORCE TRADE WINDS TO THE REGION.

PHZ120-121-123-124-270845-
/O.CON.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
940 AM HST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 8 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122-270845-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
940 AM HST MON DEC 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT...EXCEPT FOR NORTH 
  WINDS IN MAALAEA BAY. SEAS 7 TO 11 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

FOSTER
838 
WHHW70 PHFO 270125
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
325 PM HST MON DEC 26 2016

...STRONG TO GALE FORCE TRADE WINDS EXPECTED THROUGH TUESDAY...

.A STRENGTHENING HIGH PRESSURE SYSTEM PASSING NORTHEAST OF HAWAII
WILL BRING STRONG TO GALE FORCE TRADE WINDS TO THE REGION.

PHZ120-121-123-124-271430-
/O.CON.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
325 PM HST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 8 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122-271430-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
325 PM HST MON DEC 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT...EXCEPT FOR NORTH 
  WINDS IN MAALAEA BAY. SEAS 7 TO 11 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
467 
WHHW70 PHFO 271330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST TUE DEC 27 2016

...STRONG TO GALE FORCE TRADE WINDS EXPECTED...

.A STRONG HIGH PRESSURE SYSTEM PASSING NORTHEAST OF HAWAII HAS
BEEN BRINGING STRONG TO GALE FORCE TRADE WINDS TO THE AREA.

PHZ120-121-123-124-280230-
/O.CON.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
330 AM HST TUE DEC 27 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 8 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122-280230-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
330 AM HST TUE DEC 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT...EXCEPT NORTH WINDS IN
  MAALAEA BAY. SEAS 7 TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
968 
WHHW70 PHFO 280123
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 PM HST TUE DEC 27 2016

...SMALL CRAFT ADVISORY FOR ALL WATERS THROUGH THE NIGHT...

.THE COMBINATION OF STRONG TRADE WINDS AND LARGE SEAS WILL PRODUCE
SMALL CRAFT ADVISORY CONDITIONS OVER ALL WATERS THROUGH MUCH OF
TONIGHT. STRONG TRADE WINDS ARE EXPECTED TO BE CONFINED TO THE
TYPICALLY WINDY WATERS AROUND THE BIG ISLAND AND MAUI ON
WEDNESDAY.

PHZ120-121-123-124-281430-
/O.CAN.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/
/O.EXB.PHFO.SC.Y.0064.000000T0000Z-161229T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
323 PM HST TUE DEC 27 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 


* WINDS AND SEAS...EAST WINDS 25 TO 30 KT AND SEAS 8 TO 12 FT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-122-281430-
/O.EXT.PHFO.SC.Y.0064.000000T0000Z-161228T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
323 PM HST TUE DEC 27 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT AND SEAS 7 TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119-281430-
/O.EXT.PHFO.SC.Y.0064.000000T0000Z-161229T0400Z/
MAALAEA BAY-
323 PM HST TUE DEC 27 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 24, 9:30 AM HST, 5 hours 57 minutes earlier.

Area forecast discussion, Dec 24, 9:30 AM HST, 5 hours 57 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
930 AM HST Sat Dec 24 2016

.SYNOPSIS...
Trade winds will strengthen through the weekend bringing gusty conditions
for Christmas Day, with windy conditions remaining through the week.
Clouds and showers will favor windward and mauka areas, particularly
during the night and early morning hours, with passing showers
reaching leeward locations.

&&

.DISCUSSION...
Morning clouds and showers over windward areas from the Big Island
to Oahu will give way to clearing skies this afternoon. The next
batch of showers will affect windward areas tonight and is
currently seen on satellite imagery about 150 miles east of the
state. A 1028 mb high pressure system is pushing the clouds and
showers toward the west at 20 mph. The center of the high is
located about 1000 miles NNW of Kauai and moving eastward. As the
high moves into position north of the state, trade winds will
increase over the islands Christmas Day with breezy to windy
conditions expected. The high will continue its eastward motion as
another high moves into the Central Pacific from the west. Both
highs will maintain breezy to windy conditions for the aloha state
through the upcoming week.

Clouds and showers will focus over windward and mountain areas
through the forecast period. With the gusty winds, some of these
showers will blow over to the leeward sides of the smaller
islands. The Big Island leeward coast and lower slopes will
maintain a diurnal pattern of afternoon sea breezes and late night
land breezes. The sea breezes will bring afternoon clouds and
showers that will last into the evening. Moisture from a decaying
cold front may bring increasing showers toward the end of the
week.

The strong trade winds will likely necessitate a wind advisory for
some zones of the Big Island and Maui County. Some areas
conducive to windier conditions, but not all, will be through the
Kohala Mountains, the interior Big Island including Saddle Road,
the higher elevations of Lanai, and the central valley of Maui.
Winds will also accelerate down the lee side of the mountains
throughout the state.

&&

.AVIATION...
High pressure north of the state will keep a moderate to breezy
trade wind flow in place today with winds increasing Christmas
Day. Shower activity will continue to favor windward and mauka
areas. AIRMET Sierra is in effect for mountain obscuration for
north through east facing slopes of Oahu Molokai Maui and the Big
Island. TEMPO MVFR ceilings in showers may linger through early
evening on the Big Island, but conditions are expected to improve
elsewhere around midday. Windward clouds and showers will increase
again tonight.

AIRMET Tango will likely be needed for low level turbulence over
and downwind of the terrain later this morning.

&&

.MARINE...
A Small Craft Advisory (SCA) is in effect for waters south and
east of Oahu, through the eastern end of the state due to
strengthening trade winds from a building high pressure to the
north. The high will drive strong to gale force trades over the
coastal waters through the next several days.

Beginning tonight, the SCA will cover all coastal waters. A Gale
Watch is posted for the typical windy waters around Maui County
and the Big Island from Sunday morning through Tuesday, which
will likely be upgraded to a Gale Warning for this period later
today. Any waters not within the warning will be included in the
SCA that will follow suit until Tuesday.

The winds, combined with an easterly swell, will boost surf to
advisory level along east facing shores by Sunday and continue
through at least Tuesday.

A northwest swell will continue to decline today. However, another
large northwest swell will arrive tonight, then peak Sunday and
Sunday night. Surf will potentially top out near warning levels
along north and west facing shores.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Gale Watch from Sunday morning through Tuesday afternoon for
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island
Leeward Waters-Big Island Southeast Waters.

Small Craft Advisory until 6 AM HST Sunday for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

Small Craft Advisory until 6 PM HST Tuesday for Oahu Leeward
Waters-Kaiwi Channel-Maui County Windward Waters-Maui County
Leeward Waters-Big Island Windward Waters.

Small Craft Advisory from 6 PM this evening to 6 PM HST Tuesday
for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward
Waters-Kauai Channel-Oahu Windward Waters.

&&

Morrison...Discussion
Bedal...Aviation
Foster...Marine

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:26 PM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao4 days
Dec 24, 3:42 PM HSTWind AdvisoryHFOHawaii, Kalawao48 hr
Dec 25, 3:10 AM HSTHigh Surf WarningHFOHonolulu, Kauai, Kalawao24 hr

Nearby

Gale Warnings in Hawaii, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.